MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #6 L-CEM; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #6 L-CEM; KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Catalog Number 5510F601
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, left knee.It was reported that the top of the tray of the inner sterile blister was cracked.Surgeon elected to not use the implant due to sterility concerns.Another implant was obtained with a surgical delay of less than a minute while a tourniquet was in use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding packaging damage involving a triathlon femoral component was reported.The event was confirmed based on evaluation of the returned packaging.Method & results: -device evaluation and results: the outer blister was returned with the tyvek lid removed on three sides (one side remains sealed).One side flange/lip of the outer blister was broken off the outer blister and remains attached to the tyvek lid.There is evidence of a good seal on the outer blister.The device was returned inside the outer blister, it appears unremarkable.The inner blister and outer carton were not returned.-medical records received and evaluation: not performed as the event is related to a packaging issue and no adverse consequences to the patient were reported.-device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the reported event indicated the packaging was noted to be damaged upon opening.The outer blister was returned with the tyvek lid removed on three sides (one side remains sealed).One side flange/lip of the outer blister was broken off the outer blister and remains attached to the tyvek lid.There is evidence of a good seal on the outer blister.The device was returned inside the outer blister, it appears unremarkable.The inner blister and outer carton were not returned.Without evaluation of the pack carton it is not possible to determine the cause of the reported pack damage, however it appears that this pack was subjected to excessive handling/a shock event to cause the damage noted.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON CR FEM COMP #6 L-CEM
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL POLYMER/METAL/POLYMER SEMI-CONSTRAINED CEMENTED P
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8253504
Report Number0002249697-2019-00211
Device Sequence Number19380544
Product Code JWH
UDI-Device Identifier07613327040319
UDI-Public07613327040319
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue Number5510F601
Device Lot NumberD4E7E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer03/22/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR